I am struggling with a big one today...so I will try to answer everything I want to answer in one "shot" sorry the information is random!
Rebound and how to get rid of them: Rebound headaches are headaches that are also sometimes referred to as "withdrawl headaches" where you take too much medication (or take medications too often) and your body almost gets dependent on them and when you start to come down from the meds you start to have more pain and begin to get another headache. It is a vicious cycle...you take meds to get rid of a headache, as the medication wears off you get another and here we go again! In order to end the cycle you must end all medication that might cause rebound and stay clean until things calm down on their own...this can be the hardest thing to do! Sometimes requiring doctor supervision! (Rebounds can be cause by many things, from Tylenol to Triptans and especially pain medications such as narcotics-as if you have questions on specific medications)
Topamax: tapering at the rate you are going should keep you from the possible ugly side effects you have heard about, my suggestion would be to take your single dosage that you are on now...as soon as you get home from work in the afternoon. That way you are putting some dinner in your tummy and have some time to let it get into your system before heading off to bed...so you are tired enough to sleep but not feeling drunk and hungover from being too worn out!
Imitrex injections vs. Pills/Nasal Spray: I have taken all forms of all 7 Triptans (Amerge, Axert, Frova, Imitrex, Maxalt, Relpax, Zomig) ...they are all different from each other...I have found that the pill forms seem to be less effective for me...probably because I have a lot of nausea/vomiting issues with my migraines. The nasal sprays are more effective for me than the pills and the injections are more effective than the nasal sprays. Anyway, something that I was going to mention-that you should discuss with your doctor! I hated giving myself shots of Imitrex with the STATDOSE system because the spring loaded pen had so much force behind it that I actually just started pushing the medication manually and it seemed to make the whole experience a lot more pleasant...just a thought I wanted to share!
Can Head Injury Make you have Migraines/Headaches or make the ones you have worse: Yes! I had what I like to call "normal people migraines" when I was younger and after two concussions my headaches/migraines increased in both frequency and intensity and have found no reason (family history, triggers etc) for them to have increased other than the two incidents. I think that type of injury can increase your baseline threshold level and then whatever else you have going on such as outside or environmental triggers that throws you over the limit faster and more frequently...which results in more headaches/migraines. (There is some wonderful information on Thresholds and how that works, the name of the book is Heal Your Headache: The 1-2-3 Program for Taking Charge of Your Pain by David Buchholz) VIEW IMAGE
Sleep Apnea: There are some conditions that are common with Migraines/Headaches such as Depression, Anxiety, Restless Leg Syndrome, Fibromyalgia, Sleep Apnea, Lupus and sometimes even Multiple Sclerosis (I am sure there are some I have left out...) Just know that these things can play a role in making your Headache symptoms more pronounced and sometimes the medications will go hand in hand treating one another, which can be a good thing.
As far as your appointment goes purplegdaisy...I would call the doctors office and let them know that you would like to be called if someone cancels their appointment. That way they can put you on a waitlist, you may have to be prepared to go in with very little notice...but you won't have to wait as long for an appointment. That can be a great option if you have a flexible schedule!
Please keep us informed and let us know how things are going!
Sara-Migraine/Headache Forum Moderator
Thanks for Visiting HealingWell.com